MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 3ML BD LL SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS 3ML BD LL SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one strip of top web from batch #1139988, a loose 3ml syringe (p/n 303401), and a vial access cannula were received.The samples were visually evaluated.There were no visible defects on the 3ml syringe.The vial access cannula was observed to have been snapped where the shaft meets the body of the component.It was unclear if the component was damaged prior to usage by the customer leading to the break, or if customer misuse contributed to the cannula snapping.The defect could not be confirmed to have originated at the manufacturing plant, therefore corrective actions are not necessary.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: the defect could not be confirmed to have originated at the manufacturing plant, therefore corrective actions are not necessary.
 
Event or Problem Description
It was reported that the 3ml bd ll syringe experienced a needle that broke.The following information was provided by the initial reporter: the syringe went completely perpendicular.

Brand Name
3ML BD LL SYRINGE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12736637
Report Number1213809-2021-00735
Device Sequence Number17337038
Product Code FMI
UDI-Device Identifier30382903034018
UDI-Public30382903034018
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Model Number303401
Device Catalogue Number303401
Device Lot Number1139988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Initial Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1